Izvestiya Rossiiskoi Akademii Nauk. Seriya Matematicheskaya
RUS  ENG    JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB  
General information
Latest issue
Forthcoming papers
Archive
Impact factor
Subscription
Guidelines for authors
License agreement
Submit a manuscript

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Izv. RAN. Ser. Mat.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Izv. RAN. Ser. Mat., 2010, Volume 74, Issue 2, Pages 5–64 (Mi izv2659)  

Kolmogorov inequalities for functions in classes $W^rH^\omega$ with bounded $\mathbb L_p$-norm

S. K. Bagdasarov

Parametric Technology Corporation, Needham, MA, USA

Abstract: We find the general solution and describe the structural properties of extremal functions of the Kolmogorov problem $\|f^{(m)}\|_{\mathbb L_\infty(\mathbb I)}\to\sup$, $f\in W^rH^\omega(\mathbb I)$, $\|f\|_{\mathbb L_p(\mathbb I)}\le B$, for all $r,m\in\mathbb Z$, $0\le m\le r$, all $p$, $1\le p<\infty$, concave moduli of continuity $\omega$, all positive $B$ and $\mathbb I=\mathbb R$ or $\mathbb{I}=\mathbb R_+$, where $W^rH^\omega(\mathbb I)$ is the class of functions whose $r$th derivatives have modulus of continuity majorized by $\omega$. We also obtain sharp constants in the additive (and multiplicative in the case of Hölder classes) inequalities for the norms $\|f^{(m)}\|_{\mathbb L_\infty(\mathbb I)}$ of the derivatives of functions $f\in W^rH^\omega(\mathbb I)$ with finite norm $\|f^{(r)}\|_{\mathbb L_p(\mathbb I)}$. We also investigate some properties of extremal functions in the special case $r=1$ (such as the property of being compactly supported) and obtain inequalities between the knots of the corresponding $\omega$-splines. In the case of the Hölder moduli of continuity $\omega(t)=t^\alpha$, we find that the lengths of the intervals between the knots of extremal $\omega$-splines decrease in geometric progression while the graphs of the solutions exhibit the fractal property of self-similarity.

Keywords: Kolmogorov–Landau inequalities, moduli of continuity.

DOI: https://doi.org/10.4213/im2659

Full text: PDF file (1143 kB)
References: PDF file   HTML file

English version:
Izvestiya: Mathematics, 2010, 74:2, 219–279

Bibliographic databases:

UDC: 517.988
MSC: 41A17, 41A44, 26A16, 26D10, 58C30, 90C30
Received: 07.05.2007
Revised: 14.05.2008

Citation: S. K. Bagdasarov, “Kolmogorov inequalities for functions in classes $W^rH^\omega$ with bounded $\mathbb L_p$-norm”, Izv. RAN. Ser. Mat., 74:2 (2010), 5–64; Izv. Math., 74:2 (2010), 219–279

Citation in format AMSBIB
\Bibitem{Bag10}
\by S.~K.~Bagdasarov
\paper Kolmogorov inequalities for functions in classes $W^rH^\omega$ with bounded $\mathbb L_p$-norm
\jour Izv. RAN. Ser. Mat.
\yr 2010
\vol 74
\issue 2
\pages 5--64
\mathnet{http://mi.mathnet.ru/izv2659}
\crossref{https://doi.org/10.4213/im2659}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2675268}
\zmath{https://zbmath.org/?q=an:1202.41007}
\adsnasa{http://adsabs.harvard.edu/cgi-bin/bib_query?2010IzMat..74..219B}
\elib{https://elibrary.ru/item.asp?id=20358715}
\transl
\jour Izv. Math.
\yr 2010
\vol 74
\issue 2
\pages 219--279
\crossref{https://doi.org/10.1070/IM2010v074n02ABEH002486}
\isi{http://gateway.isiknowledge.com/gateway/Gateway.cgi?GWVersion=2&SrcApp=PARTNER_APP&SrcAuth=LinksAMR&DestLinkType=FullRecord&DestApp=ALL_WOS&KeyUT=000277164200001}
\scopus{https://www.scopus.com/record/display.url?origin=inward&eid=2-s2.0-77953831797}


Linking options:
  • http://mi.mathnet.ru/eng/izv2659
  • https://doi.org/10.4213/im2659
  • http://mi.mathnet.ru/eng/izv/v74/i2/p5

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles
  • Известия Российской академии наук. Серия математическая Izvestiya: Mathematics
    Number of views:
    This page:527
    Full text:168
    References:60
    First page:30

     
    Contact us:
     Terms of Use  Registration to the website  Logotypes © Steklov Mathematical Institute RAS, 2022